Alert archive / Louisiana / Special Weather Statements in 2021
Special Weather Statement, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special weather statement at May 10, 2021, 3:45 AM CDT for Rapides Parish, Louisiana. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2021, 3:45 AM CDT (08:45 UTC)
- Expired
- May 10, 2021, 4:15 AM CDT
- In force
- 30 min
- Issued by
- NWS Lake Charles, LA
County Rapides Parish, LA
The radar
The Ft Polk radar (KPOE), 32 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 8.8 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1849 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 683 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 6.9
The text
As transmitted.
404
WWUS84 KLCH 100845
SPSLCH
Special Weather Statement
National Weather Service Lake Charles LA
345 AM CDT Mon May 10 2021
LAZ027-028-100915-
Vernon LA-Rapides LA-
345 AM CDT Mon May 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN RAPIDES AND NORTHEASTERN
VERNON PARISHES UNTIL 415 AM CDT...
At 345 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Hutton to near Slagle. Movement was east at 40
mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Alexandria, Boyce, Hineston, Lena, Alexandria International Airport,
Slagle, Lacamp, Timber Trails, Hutton, Clifton, Flatwoods, Otis,
Elmer, Leander, Sieper, Gardner, Calcasieu, Simpson and Mcnary.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3149 9270 3150 9268 3147 9271 3145 9270
3145 9268 3143 9269 3142 9268 3140 9269
3139 9263 3142 9248 3099 9256 3117 9315
3137 9313 3137 9303 3135 9295 3137 9295
3137 9292 3139 9291 3139 9289 3152 9272
TIME...MOT...LOC 0845Z 279DEG 35KT 3134 9303 3118 9305
$$
TinglerWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at May 10, 1:23 AM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, May 10, 1:23 AM CDT, 2 hours 22 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 123 AM CDT Mon May 10 2021 .UPDATE... Just a quick note. The severe thunderstorm watch has expired. Have updated zone forecast to reflect this. However...short term HRRR indicates redevelopment possible in the next few hours. Since SPC convective outlook has slight risk until 12Z or 7am...I did leave in severe weather possible in the ZFP. && .PREV DISCUSSION... /issued 1139 PM CDT Sun May 9 2021/ DISCUSSION... For the 10/06Z TAF Issuance. AVIATION... Convective outflow boundary is situated across the I-10 corridor. Meanwhile. southerly flow will continue to move abundant Gulf moisture into the forecast area and over the boundary through the night. An advancing upper level disturbance will help keep showers and thunderstorms in the forecast through the night. Away from the showers and thunderstorms, low clouds with mainly MVFR ceilings at all terminals with persist. Tried to time when the next thunderstorm complex is expected to form from the latest CAM data, which shows this occurring after 10/09Z with possible IFR ceilings/visibility and gusty winds. Shower activity is expected to gradually ended during the morning hours, with MVFR conditions lifting to VFR levels by 10/18Z, with the possible exception of KAEX, as a surface boundary is expected to move through the terminal, bringing north winds, and keeping low level moisture trapped below a frontal inversion, and thus keeping MVFR ceilings around. Rua PREV DISCUSSION... /issued 943 PM CDT Sun May 9 2021/ DISCUSSION... Slow moving cold front with ample upper support resulting in broad convective complex across east Texas into central Louisiana this evening. Despite earlier activity, some of which prompted severe warnings and reports of damaging wind and hail, enough upper level instability persists to maintain a severe threat going forward. Further south along the I-10 corridor, the thermodynamic environment remains fairly untouched with around 2000-3000 J/kg SFC/MUCAPE. 00z LCH soundings continues to show steep mid-level lapse rates and EBWD of around 50kts, so hail/damaging wind threat will continue as activity slowly sags southward in the current Severe Thunderstorm Watch area. A southward watch expansion may be necessitated depending on convective trends later on tonight. With the elevated instability and moist atmosphere as indicated by a PWAT value of 1.80" on the evening sounding, convection will continue to be capable of periodically heavy rainfall. Given the frontal orientation and propagation vectors, will have to continue to monitor the potential for training activity as well before more appreciable southward motion occurs. Initial FFG values were pretty high in areas that have thus far remained dry, so despite consideration, opting to hold off on a Flash Flood Watch with the evening update. CAM guidance continues to suggest generally around 1-3" widespread with locally higher amounts possible in training bands. All that said, the inherited gridded forecast remains in good shape, so no changes were needed. 50 PREV DISCUSSION... /issued 623 PM CDT Sun May 9 2021/ UPDATE... Severe Thunderstorm Watch 160 has been issued until 06Z or 1 am CDT for mainly the northern zones, covering areas mainly north of the Highway 190 corridor. Concern is for cluster of thunderstorms across east Texas and northern Louisiana to consolidate into a MCS/Bow echo feature that will push east-southeast into the northern portions of the forecast area. Main hazards will be strong wind damaging wind gusts over 60 mph and hail larger than quarter size or 1 inch in diameter. DISCUSSION... For the 10/00Z TAF Issuance. AVIATION... Southerly flow will continue to move abundant Gulf moisture into the forecast area through the night. Low clouds will persist with mainly MVFR ceilings at all terminals. The next concern will be a complex of thunderstorms as an upper level disturbances moves across the region. KAEX terminal looks to be in the path of the developing thunderstorm complex, reaching that terminal after 10/01Z with affects possible through 10/05Z with IFR ceilings/Visibility and gusty winds. There is the possibility of this activity sinking further south overnight, and therefore added PROB30 groups at KLCH/KLFT/KARA to cover this after 10/09Z. Rua PREV DISCUSSION... /issued 339 PM CDT Sun May 9 2021/ DISCUSSION... A late season cold front is expected to reach our northern zones later today and become stationary over gulf coast states. Showers and a stray tstorm have already popped up in advance of this boundary and similar activity is expected for the rest of today and into tonight. This is a multi day rainfall event expected to extend into the end of this week. Rainfall totals for the short term are around a quarter to two inches. Issuance of a FF.A appear to be unlikely, however it is not completely out of the question. SPC D1 SWO has our CWA in a marginal risk for severe thunderstorms, with a slight risk for our northern SETX Counties and CenLA Parishes. On D2, our CWA again is in a marginal risk. All modes of severe weather are possible, with hail and damaging wind gust being the prominent threats. Overall, though, the threat remains low with most of the severe weather expected for areas north of us. 87 Long Term (Tuesday through Sunday)... The cold front that pushes through during the short term period is forecast by guidance to stall across the area through Wednesday with short waves moving through the southwesterly flow periods of showers and thunderstorms will continue across the area some of which could be on the heavy side with favorable flow and PW's 1.5 to 2 inches. The front gets a push to the south finally Wednesday night and Thursday with lingering showers possible Thursday morning before drier weather and briefly cooler temperatures especially at night. Guidance indicates return flow starting Saturday with a risk of showers and thunderstorms returning Sunday but the guidance is rather muddled on this right now. 27 MARINE... SC.Y from this morning was expired due to winds relaxing below criteria. Winds will continue to relax ahead of a stalled front well inland. Scattered showers and thunderstorms will be possible Monday into Thursday as this front provides a focus for storm development. && .PRELIMINARY POINT TEMPS/POPS... AEX 64 76 62 71 / 40 80 80 70 LCH 72 84 69 77 / 30 60 70 80 LFT 71 83 69 76 / 30 70 60 80 BPT 71 82 67 76 / 30 60 70 80 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && PUBLIC...06
Hazardous weather outlook, May 9, 3:47 PM CDT, 11 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 347 PM CDT Sun May 9 2021 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-102100- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 347 PM CDT Sun May 9 2021 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...This afternoon and tonight. Part of our area is in a marginal risk for severe thunderstorms, with a slight risk for our northern SETX Counties and CenLA Parishes. On D2, our CWA again is in a marginal risk. All modes of severe weather are possible, with hail and damaging wind gust being the prominent threats. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Showers and thunderstorms expected to persist until the end of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-102100- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 347 PM CDT Sun May 9 2021 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...This afternoon and tonight. Winds to taper off during the evening hours with seas falling. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Showers and thunderstorms expected to persist until the end of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 9, 9:55 PM CDT, 5 hours 50 minutes before
Special Weather Statement National Weather Service Lake Charles LA 955 PM CDT Sun May 9 2021 LAZ029-032-033-100345- St. Landry LA-Avoyelles LA-Evangeline LA- 955 PM CDT Sun May 9 2021 ...SPECIAL WEATHER STATEMENT... At 955 PM CDT, Doppler radar was tracking a strong thunderstorm over Pine Prairie, or near Turkey Creek, moving east at 25 mph. Pea size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Ville Platte, Bunkie, Turkey Creek, Morrow, Cottonport, Pine Prairie, Evergreen, Plaucheville, Bayou Chicot, Goudeau, Indian Lake, Chicot State Park, Whiteville, Big Cane, Reddell, Grand Prairie, Lebeau and St. Landry. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && A Severe Thunderstorm Watch remains in effect until 100 AM CDT for central Louisiana. LAT...LON 3067 9248 3089 9250 3101 9197 3064 9195 TIME...MOT...LOC 0255Z 266DEG 23KT 3081 9241 Rua
Special weather statement, May 9, 10:09 PM CDT, 5 hours 36 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1009 PM CDT Sun May 9 2021
LAZ028-031-032-100400-
Evangeline LA-Allen LA-Rapides LA-
1009 PM CDT Sun May 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL RAPIDES...
NORTHWESTERN EVANGELINE AND NORTHEASTERN ALLEN PARISHES UNTIL 1100 PM
CDT...
At 1009 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mittie, moving east at 35 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Oakdale, Mamou, Oberlin, Elizabeth, Mittie, Grant, Allen Parish
Airport, Beaver, Reddell and Bond.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
central, southwestern and west central Louisiana.
LAT...LON 3064 9241 3061 9298 3088 9298 3088 9282
3091 9282 3096 9247
TIME...MOT...LOC 0309Z 262DEG 31KT 3076 9288
RuaSpecial weather statement, May 10, 12:33 AM CDT, 3 hours 12 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1233 AM CDT Mon May 10 2021
LAZ045-100600-
Upper St. Martin LA-
1233 AM CDT Mon May 10 2021
...SPECIAL WEATHER STATEMENT...
At 1232 AM CDT, Doppler radar was tracking a strong thunderstorm near
Henderson, or near Breaux Bridge, moving east at 35 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Catahoula, Breaux Bridge, Butte La Rose and Parks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3003 9151 3003 9159 3007 9161 3009 9164
3011 9166 3011 9168 3012 9170 3012 9173
3024 9191 3029 9187 3027 9159 3024 9156
3024 9151 3023 9147 3020 9149 3019 9147
3014 9147 3013 9146 3011 9147 3010 9144
TIME...MOT...LOC 0532Z 284DEG 31KT 3025 9181
TinglerSpecial weather statement, May 10, 3:08 AM CDT, 37 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
308 AM CDT Mon May 10 2021
LAZ027-100845-
Vernon LA-
308 AM CDT Mon May 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN VERNON PARISH UNTIL
345 AM CDT...
At 308 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles east of Many to near Hornbeck to 7
miles west of Anacoco. Movement was east at 40 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Anacoco, Hornbeck, Hutton and Kurthwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3136 9299 3127 9309 3122 9355 3123 9354
3124 9356 3125 9354 3128 9353 3128 9344
3136 9339 3137 9303
TIME...MOT...LOC 0808Z 257DEG 36KT 3154 9334 3137 9336 3128 9347
TinglerSpecial weather statement, May 10, 3:45 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
345 AM CDT Mon May 10 2021
LAZ027-028-100915-
Vernon LA-Rapides LA-
345 AM CDT Mon May 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN RAPIDES AND NORTHEASTERN
VERNON PARISHES UNTIL 415 AM CDT...
At 345 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Hutton to near Slagle. Movement was east at 40
mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Alexandria, Boyce, Hineston, Lena, Alexandria International Airport,
Slagle, Lacamp, Timber Trails, Hutton, Clifton, Flatwoods, Otis,
Elmer, Leander, Sieper, Gardner, Calcasieu, Simpson and Mcnary.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3149 9270 3150 9268 3147 9271 3145 9270
3145 9268 3143 9269 3142 9268 3140 9269
3139 9263 3142 9248 3099 9256 3117 9315
3137 9313 3137 9303 3135 9295 3137 9295
3137 9292 3139 9291 3139 9289 3152 9272
TIME...MOT...LOC 0845Z 279DEG 35KT 3134 9303 3118 9305
TinglerThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 7:22 PM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Vernon | 53 min |
| May 9, 8:17 PM CDT | Special Weather Statement | LCH | Allen | 43 min |
| May 9, 8:51 PM CDT | Special Weather Statement | LCH | Rapides | 39 min |
| May 9, 9:55 PM CDT | Special Weather Statement | LCH | Evangeline | 50 min |
| May 9, 10:09 PM CDT | Special Weather Statement | LCH | Allen | 51 min |
| May 10, 12:33 AM CDT | Special Weather Statement | LCH | Saint Martin | 27 min |
| May 10, 3:08 AM CDT | Special Weather Statement | LCH | Vernon | 37 min |
| May 10, 4:36 AM CDT | Special Weather Statement | LCH | Rapides | 24 min |
| May 10, 4:48 AM CDT | Severe Thunderstorm Warning | LCH | Avoyelles, Rapides | 45 min |
| May 10, 6:17 AM CDT | Special Weather Statement | LCH | Evangeline | 43 min |
| May 10, 6:40 AM CDT | Severe Thunderstorm Warning | LCH | Avoyelles, Evangeline, Saint Landry | 25 min |
| May 10, 7:23 AM CDT | Special Weather Statement | LCH | Saint Landry | 22 min |
| May 10, 7:27 AM CDT | Special Weather Statement | LCH | Saint Landry | 33 min |
| May 10, 7:47 AM CDT | Special Weather Statement | LCH | Saint Landry | 13 min |
| May 10, 8:00 AM CDT | Special Weather Statement | LCH | Saint Landry | 15 min |
| May 10, 8:33 AM CDT | Special Weather Statement | LCH | Saint Martin | 27 min |
| May 10, 10:08 AM CDT | River Flood Warning | LCH | Beauregard, Vernon | 5 days |
| May 10, 10:08 AM CDT | River Flood Warning | LCH | Beauregard, Vernon | 38 days |
| May 10, 6:33 PM CDT | Special Weather Statement | LCH | Avoyelles | 57 min |
| May 9, 8:48 PM CDT | Special Weather Statement | LCH | Tyler | 42 min |
| May 9, 9:30 PM CDT | Special Weather Statement | LCH | Jasper | 45 min |
| May 10, 9:03 AM CDT | Areal Flood Warning | LCH | Newton | 34 hr |
| May 10, 6:05 PM CDT | Special Weather Statement | LCH | Tyler | 55 min |
Nearby
Special Weather Statements in Louisiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.